Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

April 1, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Apr 1, 2021, 7:02 PM EDT for Broward County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2021, 7:02 PM EDT (23:02 UTC)
Expired
Apr 1, 2021, 7:45 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 39 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS82 KMFL 012302
SPSMFL

Special Weather Statement
National Weather Service Miami FL
702 PM EDT Thu Apr 1 2021
 
FLZ072-074-172-173-012345-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
702 PM EDT Thu Apr 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 745 PM EDT...

* At 701 PM EDT, National Weather Service meteorologists were 
  tracking strong thunderstorms from Hallandale to North Miami. 
  Movement was southeast at 15 mph.

* Funnel clouds possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Davie, Miami Beach, Surfside, Hallandale, Miami Gardens,
  Virginia Key, North Miami, North Miami Beach, Aventura, Dania
  Beach, Cooper City, Sunny Isles Beach, Opa-Locka and West Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2572 8013 2584 8029 2604 8028 2612 8005
TIME...MOT...LOC 2301Z 315DEG 14KT 2599 8016 2590 8015 

$$

HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 1, 2:36 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 1, 2:36 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Miami FL
236 PM EDT Thu Apr 1 2021

.SHORT TERM...

Rest of Today through Friday...

Scattered showers and thunderstorms will continue for the rest of
this afternoon and into this evening out ahead of an approaching
cold front. With the east coast sea breeze remaining pressed up
against the coastline, it will provide additional convergence over
the east coast and it could result in training of showers and
thunderstorms over these areas during this time frame. Showers and
thunderstorms will also be slow moving as the storm motion is rather
slow. Therefore, localized flooding will be possible across the east
coast metro areas as the afternoon and evening progresses. As the
cold front moves southeastward and interacts with an increasingly
unstable airmass as well as the sea breeze, an isolated strong to
severe thunderstorm cannot be ruled out this afternoon or this
evening. Gusty winds, heavy downpours, and hail are possible with
the strongest storms this afternoon and this evening. The latest
short term high res guidance continues to show the greatest threat
for strong to severe thunderstorms will be over the eastern portion
of South Florida during the late afternoon and early evening hours.

Behind the front, a drier air mass will move into the region for
later tonight into Friday. A breezy north to northeasterly wind flow
will move into the region as the pressure gradient tightens over
South Florida. This will be due to a strong area of high pressure
building in from the north. With a good amount of cold air advection
taking place, temperatures tonight will be cooler than what they
have been recently as lows drop into the upper 40s over Glades and
Hendry counties to the lower 60s over the east coast metro areas.
The cooler weather will continue during the day on Friday as well as
high temperatures will range from the lower 70s across the Lake
Okeechobee region as well as the east coast metro areas to the mid
to upper 70s on the west coast.

.LONG TERM...

Friday Night through Thursday...

With the continued presence of a large dominating ridge of high
pressure to our north over the Southeastern United States, onshore
flow and cooler temperatures will prevail across South Florida in
the extended forecast period. Maximum and Minimum high temperatures
will be a few degrees below average across South Florida into early
next week as cold air advection continues in the wake of the frontal
passage. As the pressure gradient relaxes due to the frontal
boundary moving away from our area, winds will gradually decrease as
the weekend progresses. The onshore northeasterly flow along the
atlantic coast over the next several days will keep the Atlantic
metro areas warmer than the interior during the overnight hours. A
reverse effect will take place during the daytime hours, with the
cooler marine air that is advected in acting to limit maximum
temperatures along the atlantic coast, with higher maximum
temperatures inland. Towards the end of the extended period, the
high pressure centered over the SE CONUS begins to slide eastwards
into the Atlantic ocean which allows for winds area-wide to shift
more easterly. The continued onshore flow will act to induce a
gradual increase of temperatures towards the end of the forecast
period.

&&

.AVIATION(18Z TAFS)...

A cold front will bring an increased chance of showers and
thunderstorms this afternoon and into this evening with the greatest
chances occurring over the eastern terminals. Periods of MVFR or even
IFR are possible in and around any shower or thunderstorm along with
gusty and variable winds. Behind the cold front, winds will shift
around to the north northeast and they will be gusty at times
tonight into Friday

&&

.MARINE...

A cold front will continue to move through the local waters this
afternoon and tonight bringing an increased chance of showers and
thunderstorms during this time frame. Behind the front, winds will
shift around to the north northeast and they will rapidly increase
along with building seas tonight over the Atlantic and Gulf coastal
waters. The increased winds and seas will last through the upcoming
weekend creating hazardous marine conditions over the local waters
during this time frame.

&&

.FIRE...

A cold front will bring a much drier air mass to the region for the
end of the week and into the upcoming weekend. Minimum relative
humidity values over the interior and western portions of South
Florida will drop to near critical levels during this time frame.
Winds do not support a fire weather watch at this time and this will
continue to be monitored as the end of the week approaches.

&&

.BEACHES...

An elevated risk of rip currents will persist throughout the weekend
across the Atlantic waters due to a strong northeasterly flow
developing along with a building swell in the Atlantic waters. Rip
currents will also be elevated on Friday along the Gulf Coast due to
increasing northerly wind flow as well as well as building seas in
the Gulf of Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            63  75  61  75 /  40  10  10  10
West Kendall     61  75  57  76 /  40  10  10  10
Opa-Locka        61  74  61  74 /  40  10  10  10
Homestead        61  75  62  74 /  40  10  10  10
Fort Lauderdale  63  73  61  74 /  40  10  10  10
N Ft Lauderdale  61  73  62  72 /  40  10  10  10
Pembroke Pines   61  74  61  74 /  40  10  10  10
West Palm Beach  60  72  59  72 /  30  10  10  10
Boca Raton       61  72  61  73 /  40  10  10  10
Naples           54  76  52  77 /  10   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 5 AM EDT Saturday for AMZ630-650-651-
     670-671.

     Small Craft Advisory from 8 PM this evening to 4 PM EDT Friday
     for AMZ610.

GM...Small Craft Advisory until 5 AM EDT Saturday for GMZ656-657-676.

&&

Tonight/Friday and Aviation/Marine/Fire/Beaches...CWC
Friday Night through Thursday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 1, 4:49 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
449 PM EDT Thu Apr 1 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
449 PM EDT Thu Apr 1 2021

...A Few Strong Storms Possible Tonight Mainly Eastern Areas...
...Hazardous Marine and Beach Conditions...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There will be a High Risk of Rip Currents starting
later tonight for all Atlantic beaches continuing through Saturday
evening.

High surf: a High Surf Advisory will be in effect later tonight for
coastal areas of Broward and Palm Beach counties, continuing through
Monday afternoon.

Thunderstorms: a few strong thunderstorms will be possible this
evening, mainly across the east coast metro areas, and Atlantic
waters. Strongest storms may contain heavy downpours, hail, and
gusty winds.

Waterspouts: Waterspouts are possible across all the local waters
including Lake Okeechobee.

Wind: Gusty winds are possible this evening, especially in and
around stronger showers and thunderstorms. An isolated damaging wind
gust cannot be ruled this evening with the strongest storms. Winds
will also increase over the Atlantic and Gulf waters behind a cold
front passage tonight.

Hail: The strongest thunderstorms could contain hail up to quarter
sized.

Flooding: Localized flooding is possible across the east coast metro
areas this evening.

Waves: Seas of 8 to 12 feet are possible near the Gulf Stream, with
7 to 9 foot waves in the outer Gulf waters and the remainder of the
Atlantic waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The elevated rip current risk will continue through the weekend for
the Atlantic beaches and it will likely increase for the Gulf
beaches behind the cold front.

Marine conditions will continue to deteriorate behind the front as
northerly winds strengthen and seas build across the Atlantic and
Gulf waters.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 1, 6:05 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
605 PM EDT Thu Apr 1 2021

FLZ073-074-012245-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
605 PM EDT Thu Apr 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
645 PM EDT...

* At 605 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Miccosukee
  Resort, or 18 miles northwest of Kendall, moving southeast at 20
  mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Kendall, The Redland, Sweetwater, Country Walk, Kendale Lakes,
  Olympia Heights, West Kendall, Intersection Krome And Kendall
  Drive, Miccosukee Resort, Sunset, The Crossings, Tamiami,
  University Park, The Hammocks, Glenvar Heights, Richmond West,
  Westchester, Kendall West, Inlikita and Tamiami Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2583 8073 2593 8056 2571 8032 2549 8060
TIME...MOT...LOC 2205Z 327DEG 18KT 2582 8060

HVN
Special weather statement, Apr 1, 6:29 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
629 PM EDT Thu Apr 1 2021

FLZ066-067-071-012330-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
629 PM EDT Thu Apr 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 730 PM EDT...

* At 628 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Holey Land Wildlife Refuge, or
  13 miles south of South Bay, moving southeast at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Okeelanta, Holey Land Wildlife Refuge and Rotenberger Wildlife
  Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2645 8091 2663 8071 2641 8043 2617 8068
TIME...MOT...LOC 2228Z 313DEG 10KT 2649 8075

AR
Special weather statement, Apr 1, 6:32 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
632 PM EDT Thu Apr 1 2021

FLZ072-074-172-173-012300-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
632 PM EDT Thu Apr 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 700 PM EDT...

* At 632 PM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from West Park to
  Liberty City. Movement was east at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Miami, Hialeah, Hollywood, Miramar, Miami Beach, Surfside,
  Hallandale, Miami Gardens, North Miami, North Miami Beach,
  Aventura, Sunny Isles Beach, Opa-Locka, West Park, Miami Springs,
  Miami Shores, North Bay Village, El Portal, Gladeview and Westview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these showers, and may
lead to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2584 8012 2576 8013 2578 8027 2599 8025
      2602 8011
TIME...MOT...LOC 2232Z 261DEG 16KT 2596 8019 2581 8022

AR
Local storm report, Apr 1, 6:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
636 PM EDT THU APR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     WATER SPOUT      1 NNW BOCA RATON        26.38N  80.11W
04/01/2021                   PALM BEACH         FL   AIRPLANE PILOT

            PILOT REPORTED A WATERSPOUT OFFSHORE POMPANO BEACH.

&&

EVENT NUMBER MFL2100004

HVN
Special weather statement, Apr 1, 6:51 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
651 PM EDT Thu Apr 1 2021

FLZ066-070-012330-
Hendry FL-Inland Collier County FL-
651 PM EDT Thu Apr 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY COUNTY UNTIL 730
PM EDT...

* At 651 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Port La Belle,
  or 9 miles southeast of Labelle, moving southeast at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Montura, Devils Garden and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2661 8152 2675 8126 2667 8100 2644 8122
TIME...MOT...LOC 2251Z 294DEG 12KT 2666 8132

HVN
Special weather statement, Apr 1, 7:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
702 PM EDT Thu Apr 1 2021

FLZ072-074-172-173-012345-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
702 PM EDT Thu Apr 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 745 PM EDT...

* At 701 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms from Hallandale to North Miami.
  Movement was southeast at 15 mph.

* Funnel clouds possible with these storms.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Davie, Miami Beach, Surfside, Hallandale, Miami Gardens,
  Virginia Key, North Miami, North Miami Beach, Aventura, Dania
  Beach, Cooper City, Sunny Isles Beach, Opa-Locka and West Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2572 8013 2584 8029 2604 8028 2612 8005
TIME...MOT...LOC 2301Z 315DEG 14KT 2599 8016 2590 8015

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:45 AM EDTSpecial Marine WarningMFL45 min
Apr 1, 6:54 AM EDTSpecial Marine WarningMFL66 min
Apr 1, 2:41 PM EDTSpecial Weather StatementMFLCollier64 min
Apr 1, 4:20 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days
Apr 1, 4:20 PM EDTHigh Surf AdvisoryMFLBroward, Palm Beach51 hr
Apr 1, 5:20 PM EDTSpecial Weather StatementMFLMiami-Dade55 min
Apr 1, 5:35 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Apr 1, 6:05 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Apr 1, 6:29 PM EDTSpecial Marine WarningMFL46 min
Apr 1, 6:29 PM EDTSpecial Weather StatementMFLBroward61 min
Apr 1, 6:32 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Apr 1, 6:50 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade115 min
Apr 1, 6:51 PM EDTSpecial Weather StatementMFLHendry39 min
Apr 1, 7:22 PM EDTSpecial Marine WarningMFL23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.